Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Apr 7, 2021, 9:33 PM CDT for Allen Parish, Beauregard Parish, Evangeline Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2021, 9:33 PM CDT (02:33 UTC)
- Expired
- Apr 7, 2021, 10:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA
The radar
The Ft Polk radar (KPOE), 51 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1905 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 12.6
The text
As transmitted.
119 WWUS84 KLCH 080233 SPSLCH Special Weather Statement National Weather Service Lake Charles LA 933 PM CDT Wed Apr 7 2021 LAZ027>033-042-043-TXZ260-080315- Acadia LA-Jefferson Davis LA-St. Landry LA-Avoyelles LA- Evangeline LA-Allen LA-Beauregard LA-Vernon LA-Rapides LA- Northern Newton TX- 933 PM CDT Wed Apr 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RAPIDES...NORTHEASTERN JEFFERSON DAVIS...EVANGELINE...BEAUREGARD...NORTHWESTERN ACADIA... SOUTHWESTERN AVOYELLES...NORTHWESTERN ST. LANDRY...SOUTHEASTERN VERNON...ALLEN PARISHES IN SOUTHWESTERN LOUISIANA AND CENTRAL NEWTON COUNTIES UNTIL 1015 PM CDT... At 933 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Elizabeth to near Bivens. Movement was east at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... De Ridder, Eunice, Oakdale, Ville Platte, Bunkie, Mamou, Kinder, Basile, Oberlin, Glenmora, Elton, Merryville, Cheneyville, Elizabeth, Turkey Creek, Reeves, Dry Creek, Singer, Sugartown and Pitkin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3101 9201 3039 9243 3064 9383 3110 9274 TIME...MOT...LOC 0233Z 276DEG 28KT 3094 9284 3066 9360 $$ K. Kuyper
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Apr 7, 7:08 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Apr 7, 7:08 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
708 PM CDT Wed Apr 7 2021
.AVIATION...
Squall line extends from northeastern La southwest down into
southeastern Tx north and west of the Houston area. Storms are
movg ne while the line is very slowly sagging to the southeast.
ATTM it appears the strength of the storm complex is lifting up
to northeast and out of the region. Radar is displaying isolated
light showers in southeast Texas and sw Louisiana. These showers
are part of the complex to some extent. Flight conditions to vary
from VFR to MVFR and down to IFR thru midnight.
&&
.PREV DISCUSSION... /issued 204 PM CDT Wed Apr 7 2021/
SHORT TERM (Tonight through Thursday Night)...
Cold front approaching the area this afternoon is initiating
convection across East Texas and Northwest Louisiana. Showers and
thunderstorms will continue increase and move east and southeast
across the area mainly driven by the cold pool development. Still
expecting some severe thunderstorms this afternoon and evening
mainly north of I-10. This area was expanded from the previous
forecast some. There could be some lingering showers in the
coastal waters tomorrow morning, otherwise dry through the
remainder of the short term as cold front stalls north of the
forecast area.
LONG TERM (Friday through Wednesday)...
The most significant feature during this period will be a rather
potent short wave and mid level jet streak moving out of the
Southern Plains on Friday night into Saturday morning, that will
bring a dryline and Pacific "cold" front feature across the forecast
area at the surface.
Deep southerly flow ahead of this system will bring a warm, moist,
and unstable air mass to the region. Precipitable water values by
Friday afternoon will be at or above 1.5 inches, and these values
are above the 90th percentile level on SPC climo for this time in
April. Initially fairly strong cap in the mid levels should keep
shower activity at a minimum during the day on Friday.
During Friday evening into Friday night, frontal convergence, along
with divergence aloft, will bring plenty of lift to more than likely
overcome the cap and initiate showers and thunderstorms.
Still a few days out for exact details, however, strong deep layer
shear, very favorable lapse rates, and decent CAPE values would all
point to the potential for strong to severe thunderstorms from
Friday night into Saturday morning. During that time frame the Storm
Prediction Center has outlined the forecast area in a Slight Risk
(Level 2 out of 5) Potential for severe storms in their Day 3
outlook, with all modes of severe weather in play.
Drier air at the surface and aloft will end shower activity later on
Saturday and into Sunday.
Progressive pattern expected to continue into early next week with a
series of upper level disturbances moving across in the southern
stream. However, differences in main global models is leading to
timing issues as to when these disturbances will move across and
potentially initiate shower activity. Therefore, at the end of the
forecast period, stuck close to the national blend of models.
Rua
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 58 83 65 84 / 100 0 10 20
LCH 63 83 68 83 / 80 0 0 10
LFT 64 83 67 83 / 80 0 0 20
BPT 61 83 67 82 / 60 0 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 7 PM CDT this evening for
GMZ430-432-435-450-452-455-470-472-475.
&&
AVIATION...19Hazardous weather outlook, Apr 7, 2:55 PM CDT, 6 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 255 PM CDT Wed Apr 7 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-082000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 255 PM CDT Wed Apr 7 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms will be possible through the day,with chances increasing by this evening into the overnight hours. The better chance for severe storms will be with the evening activity, with damaging wind gusts the primary threat... Though some isolated large hail and a spin up tornado or two cannot be completely ruled out. The best potential for severe weather will be across central Louisiana. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional thunderstorms are expected Friday into Saturday ahead of a slow moving frontal boundary. Conditions will be favorable for a few strong to severe storms, with the entirety of the region highlighted in the Slight Risk category. Damaging wind gusts and large hail are the primary anticipated severe threats at this time. Depending on the intensity and coverage of storms Friday, as well as the speed of the front, there will be some risk for excessive rainfall Friday into early Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. GMZ430-432-435-450-452-455-470-472-475-082000- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 255 PM CDT Wed Apr 7 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Modest southerly winds will result in Small Craft Exercise Caution conditions through at least this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered showers and thunderstorms are possible Wednesday night into Thursday, and again Friday night into Saturday. Some storms will be capable of producing gusty winds and occasional cloud to water lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 7, 7:07 PM CDT, 2 hours 26 minutes before
Special Weather Statement National Weather Service Lake Charles LA 707 PM CDT Wed Apr 7 2021 LAZ027-080045- Vernon LA- 707 PM CDT Wed Apr 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VERNON PARISH UNTIL 745 PM CDT... At 707 PM CDT, Doppler radar was tracking a strong thunderstorm near Burr Ferry, or 9 miles northwest of Rosepine, moving east at 45 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Rosepine, Pitkin, Fort Polk, New Llano, Fullerton, Burr Ferry, Cravens and Pickering. LAT...LON 3090 9349 3108 9351 3115 9285 3090 9285 TIME...MOT...LOC 0007Z 264DEG 40KT 3101 9340 24
Special weather statement, Apr 7, 8:17 PM CDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service Lake Charles LA 817 PM CDT Wed Apr 7 2021 LAZ027-030-TXZ260-080200- Beauregard LA-Vernon LA-Northern Newton TX- 817 PM CDT Wed Apr 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BEAUREGARD... SOUTHWESTERN VERNON PARISHES IN WEST CENTRAL LOUISIANA AND NORTHEASTERN NEWTON COUNTIES UNTIL 900 PM CDT... At 817 PM CDT, Doppler radar was tracking a strong thunderstorm near Junction, or 9 miles north of Merryville, moving east at 45 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... De Ridder, Rosepine, Junction, Stringtown and Evans. LAT...LON 3083 9363 3098 9364 3103 9307 3077 9306 TIME...MOT...LOC 0117Z 269DEG 38KT 3090 9355 24
Special weather statement, Apr 7, 8:33 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Lake Charles LA
833 PM CDT Wed Apr 7 2021
LAZ028-080215-
Rapides LA-
833 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RAPIDES PARISH UNTIL 915
PM CDT...
At 832 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hineston, moving east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cheneyville, Hineston, Lecompte, Echo, Poland, Elmer, Ruby,
Calcasieu, Woodworth, Forest Hill and Mcnary.
LAT...LON 3096 9223 3096 9233 3097 9233 3097 9234
3098 9235 3100 9238 3097 9243 3102 9283
3116 9283 3121 9224
TIME...MOT...LOC 0132Z 271DEG 29KT 3108 9278
24Local storm report, Apr 7, 8:36 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
836 PM CDT WED APR 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND DMG 10 NNW JASPER 31.05N 94.06W
04/07/2021 JASPER TX UTILITY COMPANY
TREES REPORTED DOWN ON POWER LINES JUST SOUTH OF BOYKIN
SPRINGS RECREATIONAL AREA.
&&
ADONATOSpecial weather statement, Apr 7, 9:33 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Lake Charles LA 933 PM CDT Wed Apr 7 2021 LAZ027>033-042-043-TXZ260-080315- Acadia LA-Jefferson Davis LA-St. Landry LA-Avoyelles LA- Evangeline LA-Allen LA-Beauregard LA-Vernon LA-Rapides LA- Northern Newton TX- 933 PM CDT Wed Apr 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RAPIDES...NORTHEASTERN JEFFERSON DAVIS...EVANGELINE...BEAUREGARD...NORTHWESTERN ACADIA... SOUTHWESTERN AVOYELLES...NORTHWESTERN ST. LANDRY...SOUTHEASTERN VERNON...ALLEN PARISHES IN SOUTHWESTERN LOUISIANA AND CENTRAL NEWTON COUNTIES UNTIL 1015 PM CDT... At 933 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Elizabeth to near Bivens. Movement was east at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... De Ridder, Eunice, Oakdale, Ville Platte, Bunkie, Mamou, Kinder, Basile, Oberlin, Glenmora, Elton, Merryville, Cheneyville, Elizabeth, Turkey Creek, Reeves, Dry Creek, Singer, Sugartown and Pitkin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3101 9201 3039 9243 3064 9383 3110 9274 TIME...MOT...LOC 0233Z 276DEG 28KT 3094 9284 3066 9360 K. Kuyper
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:07 PM CDT | Special Weather Statement | LCH | Vernon | 38 min |
| Apr 7, 7:53 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 16 min |
| Apr 7, 8:17 PM CDT | Special Weather Statement | LCH | Vernon | 43 min |
| Apr 7, 8:33 PM CDT | Special Weather Statement | LCH | Rapides | 42 min |
| Apr 7, 9:01 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 44 min |
| Apr 7, 9:11 PM CDT | Tornado Warning | LCH | Avoyelles, Rapides | 19 min |
| Apr 7, 9:37 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 38 min |
| Apr 7, 9:44 PM CDT | Tornado Warning | LCH | Avoyelles | 31 min |
| Apr 7, 10:11 PM CDT | Tornado Warning | LCH | Avoyelles | 19 min |
| Apr 7, 11:39 PM CDT | Special Weather Statement | LCH | Saint Landry | 51 min |
| Apr 8, 12:31 AM CDT | Severe Thunderstorm Warning | LCH | Saint Landry | 16 min |
| Apr 8, 12:39 AM CDT | Special Weather Statement | LCH | Lafayette | 36 min |
| Apr 8, 6:22 AM CDT | Dense Fog Advisory | LCH | Avoyelles, Rapides | 3 hr |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.